Alert archive / West Virginia / Freezing Rain Advisories in 2007
Freezing Rain Advisory 4, NWS Charleston, WV
NWS Charleston, WV issued this freezing rain advisory at Dec 15, 2007, 5:01 AM EST. It took effect at Dec 15, 2007, 12:00 PM EST. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 5:01 AM EST (10:01 UTC)
- In effect from
- Dec 15, 2007, 12:00 PM EST
- Expired
- Dec 15, 2007, 1:02 PM EST
- In force
- 62 min
- Issued by
- NWS Charleston, WV
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freezing rain advisory went out at Dec 15, 1:46 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 15, 1:46 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
146 AM EST SAT DEC 15 2007
.SYNOPSIS...
A STRONG LOW MOVES ACROSS THIS WEEKEND WITH UNSETTLED
WEATHER...MAINLY RAIN WITH POSSIBLE FLOODING SATURDAY THRU SUNDAY
MORNING...WITH OVERLAPPING WINTER WEATHER MAINLY EXTREME NORTH AND
NORTHEAST MOUNTAINS SATURDAY NIGHT INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL UPDATE FORECAST TO COVER STRATUS DECK THAT IS HOLDING TOUGH. DO
NOT EXPECT TO SEE MUCH EROSION UNTIL WINDS BEGIN TO INCREASE AND
TURN MORE TO THE SOUTHEAST LATER TONIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
MODELS CONTINUE TO INDICATE A MESSY WEATHER SCENARIO IS IN STORE FOR
THE WEEKEND. THE GFS IS A LITTLE FASTER WITH THE SYSTEM...WHICH
RESULTS IN THE PRECIPITATION SPREADING ACROSS THE AREA FASTER.
HOWEVER...THE MODEL SOLUTIONS REALLY DIVERGE SATURDAY NIGHT. THE
GFS CONTINUES MOVING THE SURFACE LOW NORTHEAST ALONG THE OHIO
RIVER...BEFORE TRANSFERRING TO A SECOND AREA OF LOW PRESSURE MOVING
UP THE EASTERN SEABOARD....WHILE THE NAM ACTUALLY WRAPS THE SURFACE
LOW BACK CLOSER TO THE UPPER LOW OVER WESTERN OHIO.
HAVE GENERALLY GONE BETWEEN THE TWO TRACKS...WHILE LEANING CLOSER TO
THE NAM.
AS A RESULT...BELIEVE PRECIPITATION WILL OVERSPREAD THE REGION FROM
THE SOUTHWEST BY SATURDAY AFTERNOON. THE LEADING EDGE OF THE
PRECIPITATION COULD BE IN THE FORM OF SNOW...SLEET OR FREEZING RAIN.
HOWEVER...LOW-LEVEL TEMPERS WILL BE WARM ENOUGH ACROSS THE LOWLANDS
AND SOUTHERN MOUNTAINS FOR THE PRECIP TO CHANGE TO ALL RAIN.
ACROSS THE NORTHERN MOUNTAIN COUNTIES...ESPECIALLY THE EASTERN
PORTIONS OF THESE COUNTIES...WARMING TEMPS ALOFT WILL RESULT IN THE
PRECIPITATION BECOMING MOSTLY FREEZING RAIN.
THE FREEZING RAIN SHOULD CONTINUE ACROSS THE NORTHERN MOUNTAINS AND
POSSIBLY SPREAD SOUTH IN THE MOUNTAINS SATURDAY NIGHT. HOWEVER...
RAIN SHOULD CONTINUE ELSEWHERE.
THE UPPER SYSTEM SHOULD PUSH EAST ON SUNDAY...WITH ALL OF THE
PRECIPITATION CHANGING TO SNOW. HIGH PRESSURE WILL BEGIN TO BUILD
IN SUNDAY NIGHT...RESULTING IN DECREASING CHANCES OF SNOW.
THERE IS A POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS IN THE
NORTHERN MOUNTAIN SATURDAY/SATURDAY NIGHT...AND THEN SIGNIFICANT
SNOWFALL ACCUMULATIONS SUNDAY AFTERNOON AND SUNDAY NIGHT.
WITH THIS IN MIND...WILL LEAVE WINTER STORM WATCH IN PLACE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
OVERALL THE EXTENDED PERIOD IS RATHER QUIET AND THE MODELS HAVE BEEN
PRETTY CONSISTENT WITH THE OVERALL PATTERN FOR THE LAST FEW DAYS.
THE 12Z ECMWF AND THE 12Z GFS ARE ACTUALLY VERY SIMILAR SO HAVE
GENERALLY FOLLOWED ALONG WITH THEM AND THE HPC GUIDANCE.
MONDAY SHOULD SEE THE CESSATION OF MOUNTAIN SNOW SHOWERS AS THE
THERMAL TROUGH FINALLY LIFTS OUT AND WARMING OF THE TEMPERATURES AT
850 MB BEGINS. HIGH PRESSURE RETURNS ON MONDAY NIGHT AND SHOULD
LINGER THROUGH TUESDAY NIGHT. OTHER THAN SOME CIRRUS CLOUDS SHOULD
SEE GENERALLY CLEAR AND DRY CONDITIONS.
ON WEDNESDAY...THE MODELS CONTINUE TO SHOW A WEAK SHORTWAVE AND
SURFACE LOW PRESSURE SYSTEM SLIDING ACROSS THE GREAT LAKES INTO NEW
ENGLAND. COULD SEE A WEAK COLD FRONT ASSOCIATED WITH THIS SYSTEM
TRY AND SLIDE THROUGH THE REGION...SO HAVE ADDED SOME VERY LOW POPS
AS THE LOW LEVEL MOISTURE MAY BE ENOUGH TO GENERATE SOME SCATTERED
SHOWERS ALONG THE FRONT. TEMPERATURES LOOK WARM ENOUGH THAT THE
SHOWERS WOULD BE MAINLY RAIN.
THE NEXT SYSTEM LOOKS TO ARRIVE SOMETIME THURSDAY AFTERNOON INTO
THURSDAY NIGHT. THE MODELS ARE STRUGGLING WITH THE TIMING AND
MOVEMENT AS THIS APPEARS TO BE ANOTHER OF THESE SOUTHERN PLAINS LOWS
IN A SPLIT FLOW UPPER LEVEL PATTERN. THIS COULD AGAIN PRODUCE SOME
DECENT RAIN FALL...BUT AT THIS RANGE...HAVE GENERALLY FOCUSED THE
BEST CHANCES FOR RAIN ON THURSDAY NIGHT AND TAPERED OFF ON FRIDAY.
SHOULD AGAIN BE WARM ENOUGH FOR RAIN...BUT COULD SEE SOME SNOW
SHOWERS DEVELOP ON THE BACK SIDE OF THE SYSTEM.
FOR TEMPERATURES...GENERALLY FOLLOWED ALONG THE 12Z MEX...THE MEX
HAS BEEN FAIRLY CONSISTENT OVER THE LAST COUPLE OF DAYS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
06Z SATURDAY THRU 06Z SUNDAY...
LOW STRATUS MAINLY GONE BY 11Z...WITH VFR CEILINGS AOA 12000 FEET THRU
15Z. AFTER 15Z CEILINGS LOWERING...BECOMING MVFR IN RAIN FROM
PKB-HTS WESTWARD BY 00Z. OTHERWISE...MAINLY VFR CEILINGS THRU
00Z...EXCEPT EAST FACING SLOPES OF MOUNTAINS...INCLUDING BKW...WHERE
MVFR CEILINGS WILL AGAIN REDEVELOP THIS AFTERNOON. AFTER 00Z
GENERALLY MVFR IN RAIN AND FOG...EXCEPT FRZA AT BKW.
AVIATION OUTLOOK /BEYOND 06Z SUNDAY/
LIFR/IFR CONDITIONS AS A STRONG STORM SYSTEM AFFECT THE AREA WITH
SIGNIFICANT REGIONAL AVIATION IMPACTS POSSIBLE LATE SATURDAY NIGHT
INTO SUNDAY.
&&
.HYDROLOGY...
SOILS ACROSS MOST PARTS OF WV...SOUTHEAST OH...AND NORTHEAST KY
REMAIN NEARLY SATURATED DUE TO ANTECEDENT RAINFALL. MORE RAIN THIS
WEEKEND ASSOCIATED WITH STRONG STORM HAS PROMPTED THE EXPANSION OF
THE FLOOD WATCH TO INCLUDE ALL COUNTIES IN OUR CWA EXCEPT THE
EXTREME SOUTHERN WEST VIRGINIA AND SOUTHWEST VA. THE FLOOD THREAT
EXISTS NOT ONLY FOR SMALL CREAKS AND STREAMS...BUT RIVERS AS WELL
FROM NOON SATURDAY TO NOON SUNDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
WVZ005>011-013>020-026>032-035>040-046-047.
WINTER STORM WATCH FROM NOON EST TODAY THROUGH LATE SUNDAY
NIGHT FOR WVZ046-047.
OH...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
OHZ066-067-075-076-083>087.
KY...FLOOD WATCH FROM NOON EST TODAY THROUGH SUNDAY MORNING FOR
KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...MDP/RPY
NEAR TERM...RPY
SHORT TERM...JSH
LONG TERM...ESS
AVIATION...JMV
HYDROLOGY...Hazardous weather outlook, Dec 14, 4:42 PM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 442 PM EST FRI DEC 14 2007 VAZ003-004-WVZ024-025-033-034-152145- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING- 442 PM EST FRI DEC 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 035>040-152145- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 442 PM EST FRI DEC 14 2007 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY POTENTIAL HEAVY RAIN THIS WEEKEND HAS PROMPTED A FLOOD WATCH SATURDAY AFTERNOON INTO SUNDAY MORNING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-152145- POCAHONTAS-RANDOLPH- 442 PM EST FRI DEC 14 2007 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY POTENTIAL HEAVY RAIN THIS WEEKEND HAS PROMPTED A FLOOD WATCH SATURDAY AFTERNOON INTO SUNDAY MORNING. FREEZING RAIN AND ICE ACCUMULATIONS ARE POSSIBLE SATURDAY AFTERNOON INTO SUNDAY MORNING...ESPECIALLY EAST FACING SLOPES. THE PRECIPITATION WILL CHANGE TO SNOW SUNDAY AND CONTINUE INTO SUNDAY NIGHT...WITH SEVERAL INCHES POSSIBLE. BECAUSE OF THIS... A WINTER STORM WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WATCH. FREEZING RAIN AND ICE ACCUMULATIONS ARE POSSIBLE MAINLY SATURDAY NIGHT...ESPECIALLY EAST FACING SLOPES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 5:01 AM EST | Winter Storm Warning | RLX | 47 hr |
Nearby
Freezing Rain Advisories in West Virginia, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.